MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of leak is confirmed and appears to be related to the use of the device.One 5 fr tl powerpicc catheter was returned for investigation.Evidence of use was present within the tubing and extension legs.A securacath label was attached to the purple tubing.A longitudinal split was present in the catheter approximately 3 cm from the proximal end.Tactile evaluation did not reveal any apparent tensile weakness.The sample was flushed with water from the distal end and a complete occlusion was not present.Microscopic observation revealed a longitudinal indentation on the opposite location of the split.The split surface appeared to be smooth; however, the split edges appeared to have slightly jagged steps.The presence of the catheter indentation and split suggest the catheter experienced a pinching compression which was likely caused by the securement method of the device.A lot history review (lhr) of redq3997 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "leaking picc.Hole was seen in line post-removal.It was only in situ for one week and was not used for power injection.A securacath device was used to anchor it in place" additional information received via medwatch 02/19/2020: "leaking picc.Hole was seen in line post-removal.It was only in situ for one week and was not used for power injection.A securecath device was used to anchor it in place".

Brand Name
POWERPICC HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET FULL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9732436
Report Number3006260740-2020-00574
Device Sequence Number2401711
Product Code LJS
UDI-Device Identifier00801741034640
UDI-Public(01)00801741034640
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/20/2020
Report Date (Section F) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberN/A
Device Catalogue Number1385108Q
Device Lot NumberREDQ3997
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/27/2020
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2020
Initial Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56
Patient Weight64
Date Report Sent to FDA01/28/2020